Complications of radiologic contrast in patients with myasthenia gravis

@article{Mehrizi2014ComplicationsOR,
  title={Complications of radiologic contrast in patients with myasthenia gravis},
  author={Mehyar Mehrizi and Robert M. Pascuzzi},
  journal={Muscle \& Nerve},
  year={2014},
  volume={50}
}
Use of older contrast agents during radiologic imaging in patients with myasthenia gravis (MG) has been associated with increased myasthenic symptoms and adverse drug reactions (ADRs). The effects of newer contrast agents have not been determined. A retrospective review of imaging safety in MG was conducted. Three hundred fifty‐four imaging studies were analyzed. Procedures included 189 computed tomography (CT) images with and 106 without intravenous (IV) contrast and 42 magnetic resonance… Expand
Iodinated contrast agents in patients with myasthenia gravis: a retrospective cohort study
TLDR
ICA administration for CT studies in MG patients should not be withheld if indicated, but patients particularly those with concomitant acute diseases should be carefully monitored for exacerbation of symptoms. Expand
Reply: Can we say that modern radiologic contrast agents are safe in myasthenia gravis?
TLDR
It is thought that the main concern of the potential effects of modern contrast media would be in “naive” patients, i.e., patients in whom the diagnosis has not been made and are without treatment. Expand
Contrast-provoked myasthenic crisis: A case report and review of literature
TLDR
A review of existing literature of contrast-precipitated myasthenic crisis finds no conclusive link between contrast type and severity of reaction, but is limited by inconsistencies in reporting. Expand
Thymus imaging in myasthenia gravis: The relevance in clinical practice
TLDR
Routine chest computed tomography and MRI can effectively identify thymoma, however, they are not reliable tools to differentiate between thymic hyperplasia and normal thymus in patients with MG. Expand
CAN we say that modern radiologic contrast agents are safe in myasthenia gravis?
TLDR
A novel LITAF/SIMPLE mutation within a family with a demyelinating form of Charcot–Marie–Tooth disease and new treatments in genetic neuropathies is presented. Expand
Pathomechanisms and Clinical Implications of Myasthenic Syndromes Exacerbated and Induced by Medical Treatments
TLDR
There is growing evidence that the immune checkpoint inhibitors (ICI), a modern class of drugs to treat various malignancies, represent a relevant risk factor to develop severe and progressive medication-induced myasthenia via an immune-mediated mechanism. Expand
Update in the Management of Myasthenia Gravis and Lambert-Eaton Myasthenic Syndrome.
TLDR
Advances in management of autoimmune MG and LEMS are focused on in patients with high prevalence of these disorders. Expand
Segurança do paciente em serviços de tomografia computadorizada: uma revisão integrativa
TLDR
The evidence for safe assistance to the patient submitted to computed tomography points to need to minimize the conduction of unnecessary exams, to guarantee the radiological protection, to provide adequate care for adverse reactions, qualified human resources and trustful quality indicators for assistance. Expand
Knowledge and attitudes toward the safe use of intravascular contrast media in medical imaging among clinicians: A cross-sectional study
Background: Safe use of intravascular (IV) contrast media in medical imaging is important. We aimed to assess the clinicians’ knowledge and attitudes toward safe use of IV contrast media in medicalExpand
...
1
2
...

References

SHOWING 1-9 OF 9 REFERENCES
Iodinated contrast agents in myasthenia gravis
TLDR
It is concluded that intravenous contrast agents are not contraindicated in MG, but extra care should be taken when they are given. Expand
Exacerbation of myasthenia gravis by contrast media.
TLDR
Administration of contrast medium to patients with myasthenia gravis should be done cautiously and only when treatment of an exacerbation of the disease is readily available. Expand
Effect of intravenous low-osmolality iodinated contrast media on patients with myasthenia gravis.
TLDR
Intravenous administration of low-osmolality contrast material is significantly associated with exacerbation of myasthenia gravis-related symptoms. Expand
Myasthenic crisis during intravenous iodinated contrast medium injection
TLDR
A male aged 35, admitted to wards for a recent worsening of speech disturbances which had insidiously appeared four years earlier and had subsequently progressed in a waxing and waning fashion, suddenly developed severe respiratory distress with fast superficial breathing, slurred speech, spontaneous divergent strabismus with diplopia and marked weakness of both arms. Expand
Aggravation of human and experimental myasthenia gravis by contrast media
TLDR
There was significant worsening of the decremental response to 3 Hz repetitive nerve stimulation from 40 ± 29% to 55 ± 27% following the IV administration of contrast agent at doses similar to those used in humans. Expand
Myasthenic crisis after intraxenous administration of iodinated contrast agent
Two women with myasthenia gravis became apneic immediately after IV injection of iodinated contrast material for CT. Aggravation of myasthenia continued for days after this initial reaction.